MAUDE Adverse Event Report: SYNTHES GMBH LCP UNIV-DRILL-GUIDE 4.5/5; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH LCP UNIV-DRILL-GUIDE 4.5/5; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 323.500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2024 that (323.500) drill guide cap was broken, can not locate, will not function without, belongs to tomofix and do not have a substitute.(310.990) countersink is rusted, not damaged or chipped.Rust is becoming more prominent.(03.045.022) 4.2 drillbit has not been used but are rusted.All items have been found, and have not been used.There was no patient involvement.This report is for one (1) lcp univ-drill-guide 4.5/5 this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e3: reporter is a j&j employee.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B5: event description updated.D9: device returned.H3, h4, h6: service and repair evaluation: the customer reported 323.500, lcp univ-drill-guide 4.5/5 was broken, can not locate, will not function without, belongs to tomofix and do not have a substitute.The repair technician reported device has missing components, shows damage from exterior.Missing parts is the reason for repair.The cause of the issue is unknown.The following parts were replaced: replacement retaining cap.The item was repaired per the inspection sheet, passed synthes final inspection on 01-feb-2024 and will be returned to the customer upon completion of the service and repair process.Finalized service record will be archived.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device history review (dhr): part # 323.500.Lot # l701569.Manufacturing site: werk bettlach.Release to warehouse date : 15 dec 2017.Expiration date: n/a.Supplier: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: manufacture site updated.
 
Event or Problem Description
The issues were noted preoperatively.The items had not been used.They had not been holding up after washes.

Brand Name
LCP UNIV-DRILL-GUIDE 4.5/5
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18617965
Report Number8030965-2024-01678
Device Sequence Number2406277
Product Code FZX
UDI-Device Identifier07611819248502
UDI-Public(01)07611819248502
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.500
Device Lot NumberL701569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COUNTERSINK LRG L180 F/CORTSCR Ø4.5; DRILL BIT/ CALIBRATED/ 4.2 EXTRA-LONG; DRILL BIT/ CALIBRATED/ 4.2 EXTRA-LONG
Patient SexUnknown